Alert archive / Florida / Wind Chill Advisories in 2020

Wind Chill Advisory 2, NWS Miami, FL

December 1, 2020Collier County, Glades County, Hendry County, Florida

NWS Miami, FL issued this wind chill advisory at Dec 1, 2020, 2:59 PM EST for Collier County, Glades County, Hendry County, Florida. It took effect at Dec 2, 2020, 1:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2020, 2:59 PM EST (19:59 UTC)
In effect from
Dec 2, 2020, 1:00 AM EST
Expired
Dec 2, 2020, 8:00 AM EST
In force
7 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-115 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

291 
WWUS42 KMFL 011959
WSWMFL

URGENT - WINTER WEATHER MESSAGE
National Weather Service Miami FL
259 PM EST Tue Dec 1 2020

FLZ063-066-070-021300-
/O.NEW.KMFL.WC.Y.0002.201202T0600Z-201202T1300Z/
Glades-Hendry-Inland Collier-
Including the cities of Palmdale, Moore Haven, Clewiston, 
LaBelle, Big Cypress Seminole Reservation, and Immokalee
259 PM EST Tue Dec 1 2020

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST
WEDNESDAY...

* WHAT...Wind chills are forecast to range from the upper 20s to 
  mid 30s.

* WHERE...Glades, Hendry, and inland Collier Counties.

* WHEN...From 1 AM to 8 AM EST Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills. This will result in
frost bite and lead to hypothermia if precautions are not taken. 
If you must venture outdoors, make sure you wear a hat and
gloves.

&&

$$

Weinman
2 follow-up statements
489 
WWUS42 KMFL 020326
WSWMFL

URGENT - WINTER WEATHER MESSAGE
National Weather Service Miami FL
1026 PM EST Tue Dec 1 2020

FLZ063-066-070-021300-
/O.CON.KMFL.WC.Y.0002.201202T0600Z-201202T1300Z/
Glades-Hendry-Inland Collier-
Including the cities of Palmdale, Moore Haven, Clewiston, 
LaBelle, Big Cypress Seminole Reservation, and Immokalee
1026 PM EST Tue Dec 1 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY...

* WHAT...Wind chills are forecast to range from the upper 20s to 
  mid 30s. 

* WHERE...Glades, Hendry, and inland Collier Counties.

* WHEN...From 1 AM to 8 AM EST Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills. This will result in
frost bite and lead to hypothermia if precautions are not taken.
If you must venture outdoors, make sure you wear a hat and
gloves.

&&

$$

Frye
689 
WWUS42 KMFL 021247
WSWMFL

URGENT - WINTER WEATHER MESSAGE
National Weather Service Miami FL
747 AM EST Wed Dec 2 2020

FLZ063-066-070-021400-
/O.EXP.KMFL.WC.Y.0002.000000T0000Z-201202T1300Z/
Glades-Hendry-Inland Collier-
Including the cities of Palmdale, Moore Haven, Clewiston, 
LaBelle, Big Cypress Seminole Reservation, and Immokalee
747 AM EST Wed Dec 2 2020

...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

Temperatures and wind chills have begun to rise above criteria
this morning. Therefore, the wind chill advisory will expire at
8AM EST.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Dec 1, 12:37 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Dec 1, 12:37 PM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1237 PM EST Tue Dec 1 2020

.Aviation (18Z TAFs)...
VFR conditions prevailing through the TAF period in the wake of a
cold front that recently passed through the region. Winds will
generally be NNW, becoming N/NE overnight and into tomorrow
morning. Gusts may reach 20 kts over the metros and 25 kts over
the waters.

&&

.Prev Discussion... /issued 1010 AM EST Tue Dec 1 2020/

Update...
A dry and much cooler air mass continues to filter down the
Florida peninsula. No major changes to the current forecast. Enjoy
the first day of meteorological winter South Florida!

&&

Prev Discussion... /issued 252 AM EST Tue Dec 1 2020/

Short Term (Today through Wednesday)...

A cold front continues to push through our Atlantic waters early
this morning. Behind the front, temperatures have dropped into
the upper 50s and 60s across the CWFA this morning. Winds will
continue to to shift to a more northerly direction through the
day. This will allow for CAA to keep warming from insolation
rather limited.

Tonight skies should clear across the region, which will help
temperatures drop more efficiently. However, there remains enough
of a pressure gradient across the area to keep winds in the
5-10mph range overnight. Thought is this will keep temperatures,
even across the interior from dropping as low as they would
otherwise. With the wind limiting just a bit, nudged temperatures
upward a skosh from the previous forecast, especially across
Hendry and Glades County. That said, since winds will be in the
5-10mph range, we'll need to watch wind chills as they may
approach or exceed Wind Chill Advisory thresholds across Glades
and Hendry County.

On Wednesday a warming trend will begin as winds begin to veer
more easterly allowing for warmer air and more moist air to begin
to advect back into the region. Although temperatures will
moderate just a bit, still expect slightly below average across
much of the CWFA to round out the short term period.

Long Term...
Wednesday Night through Monday Night...

High pressure remains over the area through most of the week. By
Wednesday night, the high should slide eastward, and allow an
easterly flow to return to the area, allowing for a warming and
moistening trend.

To the northwest, over the central plains, a strong 500mb low
slowly digs to the southeast. As it encounters the moisture from
the Gulf of Mexico, cyclogenesis should occur just off the coast
of the Florida Panhandle. According to the GFS, this surface low
should progress in a similar track as the low that just moved
across the eastern US. There is an accompanying cold front that
should move across the area over the weekend.

Looking at the ECMWF, the low develops a little further south, and
tracks more eastward, getting entangled with another cold front
associated with a surface low to the north of New England. The
ECMWF has the low bringing a dry cold frontal passage about the
same time the GFS has the front coming through.

With such a difference, kept a slight chance of PoPs in for now.
If the GFS solution is correct, rain may start early Saturday
morning, keeping the CWA overcast for the day, allowing for
showers, but reducing insolation, and not very unstable. So, no
thunderstorms are mentioned at this time. However, they may need
to be introduced as time gets closer and the models hopefully
increase in their agreement.

Behind this front, a cooler air mass advects into the area.
however, this air mass currently does not look to be as cold as it
will be over the next couple of days.

Marine...

Hazardous marine conditions will continue through midweek,
especially across the Atlantic waters where the pressure gradient
remains rather tight for longer. There may be a bit of a break as
high pressure moves east to our north on Wednesday and into
Thursday, however, a developing low near the Sabine River will
help tighten pressure gradient once again later this week. At
least SCEC perhaps SCA conditions will be possible then as well.

Beach Forecast...
Long shore currents will be possible for both the Atlantic and the
Gulf of Mexico today. There may be some rip component with the
higher surf across the Gulf so rip current statement is out for
Collier Beaches. Eventually an onshore flow will take over on
Wednesday increasing the rip current threat along the Atlantic
beaches.
&&

.Preliminary Point Temps/PoPs...
West Palm Beach  64  50  72  62 /   0   0   0   0
Fort Lauderdale  68  54  75  63 /   0   0   0   0
Miami            68  53  74  63 /   0   0   0   0
Naples           66  43  72  56 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST this evening for FLZ069.

AM...Small Craft Advisory until 7 PM EST this evening for AMZ650-651-
     670-671.

GM...Small Craft Advisory until 7 PM EST this evening for GMZ656-657-
     676.

&&

Update...33/Kelly

Aviation...09/Bhatti
Hazardous weather outlook, Dec 1, 9:29 AM EST, 5 hours 30 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
929 AM EST Tue Dec 1 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
929 AM EST Tue Dec 1 2020

...HAZARDOUS MARINE CONDITIONS GULF AND ATLANTIC WATERS...
...WIND CHILLS IN THE 30'S OVERNIGHT ACROSS THE INTERIOR...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a high risk of rip currents for Collier
County beaches.

Wind: Northerly winds behind the front will increase to around 20
knots over the Atlantic and Gulf waters leading to hazardous marine
conditions.

Temperatures: Lows tonight will fall into the middle and upper 30s
across the interior sections of South Florida with wind chill values
possibly in the upper 20s to mid 30s for the western interior. Lows
in the upper 40s to near 50 can be expected for the metros.

Waves: Seas will build to 8 feet well off-shore Gulf waters of South
Florida leading to hazardous marine conditions.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Hazardous marine conditions are possible off and on from midweek
through the upcoming weekend.

Elevated risk of rip currents for the east coast beaches of South
Florida from midweek on as the winds become more easterly in
direction.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Wind Chill Advisories in Florida, 2020Every wind chill advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.